Mathematical modelling and control of echinococcus in Qinghai Province, China

Liumei Wu, Baojun Song, Wen Du, Jie Lou

Research output: Contribution to journalArticle

4 Scopus citations

Abstract

In this paper, two mathematical models, the baseline model and the intervention model, are proposed to study the transmission dynamics of echinococcus. A global forward bifurcation completely characterizes the dynamical behavior of the baseline model. That is, when the basic reproductive number is less than one, the disease-free equilibrium is asymptotically globally stable; when the number is greater than one, the endemic equilibrium is asymptotically globally stable. For the intervention model, however, the basic reproduction number alone is not enough to describe the dynamics, particularly for the case where the basic reproductive number is less then one. The emergence of a backward bifurcation enriches the dynamical behavior of the model. Applying these mathematical models to Qinghai Province, China, we found that the infection of echinococcus is in an endemic state. Furthermore, the model appears to be supportive of human interventions in order to change the landscape of echinococcus infection in this region.

Original languageEnglish
Pages (from-to)425-444
Number of pages20
JournalMathematical Biosciences and Engineering
Volume10
Issue number2
DOIs
Publication statusPublished - 1 Apr 2013

    Fingerprint

Cite this